I also would so like to hear how you are doing. I hope you are okay. I think we do a lot of fixing and worrying and fixing and worrying for short periods of time. Being honest may be a better solution to get deeper solutions, you know? But I know that is scary. Exposing ourselves is very hard. I understand. But once you do that, you may find true help that stops the cycle. You may have not taken all these steps we recommend yet and that's okay. We support you either way. We're here. Again, so sorry about your girlfriend.
Last response, and I ordinarily do not respond three times in a row... but I missed the part about you losing your girlfriend in my first reading of your post. I'm so sorry for your loss. That has to be terribly difficult while also thinking about weaning off these. Very very sorry for your lost. <3
One more thing - it would be unethical for a doctor to force you to go cold turkey on benzo use. It really is too dangerous.
I wish I'd seen this sooner. First, if you're checking back on this, how are you?
I recommend being honest. They might not do a drug screening if you are honest with a PCP, but I'm not sure on a rehab facility. Regardless, it's too dangerous to wean off Ativan after that length of time on your own. It's especially not good to do it quickly. It could kill you (though that's rare, it's a very real possibility). However, if it doesn't kill you, cold turkey will very likely be a nightmare. It's not a nightmare for everyone going cold turkey on benzos, but they are definitely the minority. For the majority of folks on this med for this length of time, it's better taper slowly. I'm a fan of switching over to Valium, which your doctor can do, and tapering that way. Trust me when I say a Valium taper is much easier than an Ativan or Xanax taper because of the half-life of each. Klonopin and Valium have much longer half-lives, so it's just easier. With shorter half-life benzos like Ativan and Xanax, you go into withdrawal much faster and more harshly. For example, with Xanax or Ativan being taken once nightly for a long period of time, a person may start to go into withdrawal each evening because the drug has already worn off and they're already beginning withdrawal. Valium is the best benzo for a taper because it has such a loooong half-life.
The point - I recommend being honest because doing it on your own will be really hard and could even be pretty dangerous. Please let us know how you're doing as you feel inclined. :)
I think you have a real dilemma.....you need the Ativan to not be sick so you can move (so as a temporary fix) but I don't know that a dr will prescribe it like that. There will NEVER be a good time to quit....it will never not come with consequences, you know what I mean? Could you talk to your landlord and go to treatment first? My thought is when the dr realizes you haven't had a script for them he's not going to prescribe them as a temporary treatment, but I may be wrong!
I am sorry to hear about you losing your girlfriend.....is it possible that this loss is forcing you to have to take a real look at things? Death, I find, always forces us to have to look at things from a different perspective....sometimes even when we don't want to.